Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Gut concerns
Jul 29, 2007

I am a 33 year old positive male with a CD4 of 287/15% and a VL of 8300 and am not on any HIV medications. I've been HIV+ for about 7-8 years but am otherwise healthy. I have been having severe stomach aches (not pains) virtually every evening (never in the day time) for the last couple of years. A feeling of extreme stomach bloating and ache right under the ribs that goes through to the back with a feeling of needing to burp but not beling able to. Usually symptoms also include constipation and a feeling of extreme hunger. Sleeping is not possible due to the discomfort which lasts for 2 - 10 hours typically. Colonoscopies, ultrasounds, scans, upper GI's and barium enemas have failed to identify anything other than a high level of lymph tissue in the GI tract. Is this a HIV issue or something GI specific? What are my doctors and I missing and what can I do to ease the nightly discomfort?

Response from Dr. Conway

At this stage, it is important to realize that the doctors have excluded a number of important conditions, such as cancer or a serious chronic infection. I would assume that they have checked for H. Pylori (the bacteria that causes ulcers or gastritis), as this is easy to diagnose and treat. Beyond this, some parasitic infections are hard to diagnose and empiric treatment for one or more of them might be something to try. Beyond this, the use of some medications to just control the symptoms (such as antacids or proton pump inhibitors) might give us an idea of what is the root cause of the problem and how it may be addressed.



Previous
VIN 3
Next
Looking for Guidance....

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement